MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, NATURAL
Model Number 883H
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device pmu338 batch number, and no non-conformances were identified.Investigation summary: it was reported that discovered a bug within the packaging.It was received for analysis an unopened sample of product code 883h, lot pmu338.During the visual inspection of the unopened sample, a foreign matter (insect dead) could be observed into the overwrap packet.The foreign matter defect has been correlated to the manufacturing process.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, it was noted that a bug was within the packaging.A new device was used to complete the case with no adverse patient consequences.No additional information was provided.

Brand Name
GUT CHR UD 27IN 2-0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10857463
Report Number2210968-2020-09093
Device Sequence Number3633978
Product Code GAL
UDI-Device Identifier10705031021105
UDI-Public10705031021105
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number883H
Device Catalogue Number883H
Device Lot NumberPMU338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2020
Initial Report FDA Received Date11/17/2020
Patient Sequence Number1